MAUDE Adverse Event Report: GLOBUS MEDICAL, INC. EXCELSIUS GPS; ROBOT, SURGICAL, NAVIGATION UNIT

GLOBUS MEDICAL, INC. EXCELSIUS GPS; ROBOT, SURGICAL, NAVIGATION UNIT
Model Number 6143.1001
Medical Device Problem Code Human-Device Interface Problem (2949)
Health Effect - Clinical Code Spinal Column Injury (2081)
Date of Event 04/01/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation revealed that there was no system malfunction.Any applicable parts will be returning to the methuen imaging, navigation & robotics (inr) site and processed per wi-bs-0031 nonconformance work instruction.An investigation into the case logs revealed the root cause was excessive deflection forces, or skiving during navigation.The software correctly detected and alerted the user of high deflection forces present on the load cell during bone work.This excessive force present on the load cell is likely the result of instrument skiving that was detected while a tool was inserted into the end effector.Ultimately, the user opted to replace the misplaced implant using another navigation system with no adverse effects to the patient reported.This evaluation has been completed, and there are no associated work orders or part returns.The severity observed did not exceed the anticipated severity.The observed overall risk level is low, which matches the observed anticipated risk level; therefore, the overall risk of the system has been maintained, and there is no further investigation required.The cause of the reported issue can be traced to user technique.
 
Event or Problem Description
It was reported that while using the excelsius gps system, an l1-l3 fusion occurred at an account that has reported previous problems with the robot missing screws.Fse came out last week and found that the camera was out of spec.Custom perc in was placed in psis, and drb and sm were attached to the same post.The workflow was high-speed burr, straight pedicle probe tap, and driver.Navigation showed perfect placement of screw-down pedicle.When moving to the right l1 trajectory, the surgeon reported that the tactile feel with the pedicle probe didn't feel right and wanted to do another spin with e3d.Upon taking our first ap scout shot to prepare for spin, we saw that the first screw at left l1 was completely lateral to the pedicle.A new spin with e3d was done, and we could see the trajectory of the right l1 screw that we were working on was lateral and superior with o-arm and medtronic stealth.In the previous cases, where missed screws were reported, the robot placed screws very similarly to how we observed in this case.No drb shifts were observed by the robot or the surgical team.

Brand Name
EXCELSIUS GPS
Common Device Name
ROBOT, SURGICAL, NAVIGATION UNIT
Manufacturer (Section D)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer (Section G)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer Contact
daniel paul
2560 general armistead avenue
audubon, PA 19403
6109301800
MDR Report Key25057896
Report Number3004142400-2026-00083
Device Sequence Number13086507
Product Code OLO
UDI-Device Identifier00889095481297
UDI-Public00889095481297
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K171651
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number6143.1001
Device Lot NumberGPS-0585
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/02/2026
Initial Report FDA Received Date05/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown